Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 1, 2002, 6:36 PM MDT for Sublette County, Sweetwater County, Wyoming. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2002, 6:36 PM MDT (00:36 UTC)
- Expired
- Jun 1, 2002, 7:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 121 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS55 KRIW 020036
SVRRIW
WYC035-037-020130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
630 PM MDT SAT JUN 1 2002
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUBLETTE COUNTY IN WEST CENTRAL WYOMING
SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING
SOUTHERN FREMONT COUNTY IN CENTRAL WYOMING
* UNTIL 730 PM MDT
* AT 630 PM MDT...A LINE OF SEVERE THUNDERSTORMS PRODUCING WIND
GUSTS OVER 60 MPH CONTINUED MOVING THROUGH SOUTHERN SUBLETTE AND
WESTERN SWEETWATER COUNTY. NUMEROUS REPORTS OF 60 TO 80 MPH WINDS
HAVE BEEN RECEIVED AT THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON FROM THIS STORM. THESE DAMAGING WINDS HAVE CAUSED SEVERAL
CARS AND TRUCKS TO BE BLOWN OF HIGHWAY 191 NORTH OF ROCK SPRINGS.
THE LINE OF SEVERE THUNDERSTORMS CONTINUED MOVING NORTH AT 40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 70 MPH...AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.
$$
LAT...LON 4291 11048 4228 10901 4111 10842 4075 10831
4192 10890 4256 11035
SKRBAC
WCJIN-WYSW-WYNWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:08 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 3:08 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT SAT JUN 1 2002 RIDGING STILL VERY APPARENT OVER THE REGION AS SHOWERS AND STORMS CONTINUE TO ROTATE AROUND PERIPHERY JUST NORTH OF WYOMING. DECENT LITTLE COMPLEX JUST SKIRTING THE NORTHWEST CORNER OF YELLOWSTONE... BUT MOST OF ITS EFFECTS SHOULD MISS YELLOWSTONE. AN AREA OF MAINLY MID AND HIGH CLOUDS ROTATING INTO SOUTHWEST WYOMING HAVING A TUFF TIME HOLDING TOGETHER AS THEY ENTER THE HIGHER PRESSURE. TROF SWOOPING RATHER QUICKLY INTO THE WEST COAST AS THINGS GET SORT OF BUNCHED UP IN THE INTERMOUNTAIN REGION FOR A SPELL. NOT MUCH IN THE WAY OF MECHANICAL FORCING TODAY IN THE ANTICIPATED ABSENCE OF ANY SHORTWAVE ACTIVITY. HOWEVER...A DAY FOR THERMODYNAMICS AS ATMOSPHERE EXPECTED TO BECOME MODERATELY UNSTABLE ACROSS THE NORTH AND NORTHEAST. COINCIDENT WITH THE INSTABILITY IS GOOD LOW LEVEL CONVERGENCE/UPPER LEVEL DIVERGENCE AND THETA-E RIDGING. MODEL SOUNDINGS IN THIS AREA INDICATES GOOD POTENTIAL FOR STRONG WIND AND LARGE HAIL...THO WET BULB IS A LITTLE ON THE HIGH SIDE. SURFACE LOW CROSSING WYOMING TODAY SHOULD BE MOVING INTO THE PLAINS TONIGHT...BRINGING GOOD VEERING OF LOWER LEVEL WIND ACROSS THE NORTHEAST AND EAST PARTS OF THE CWA. SUNDAY THE TROF MOVES CLOSER WITH WYOMING IN GOOD SOUTHWEST FLOW EARLY...THEN A COLD FRONT MOVES INTO THE NORTH BY LATE AFTERNOON...PROVIDING A GOOD FOCUSING MECHANISM FOR ENHANCED CONVECTION AS THE ATMOSPHERE ONCE AGAIN EXPECTED TO BE QUITE UNSTABLE WITH GOOD LOW LEVEL CONVERGENCE/UPPER LEVEL DIVERGENCE ACROSS THE NORTH AND EAST ONCE AGAIN. FRONT THEN MOVES SOUTH ACROSS THE REGION SUNDAY NIGHT PROVIDING NORTHEAST FLOW FOR MOST INTO OR THRU MONDAY. TROFINESS HANGS AROUND FOR MUCH OF THE EARLY PART OF NEXT WEEK...MAKING FOR UNSETTLED AND COOLER CONDITIONS. OVERALL FORECAST TREND UNCHANGED...ONLY MINOR CHANGES MADE. FIRE WEATHER...RED FLAG WARNING TODAY FOR SOUTHWEST WYOMING FIRE ZONES AS WINDY...DRY...AND WARM CONDITIONS PERSIST WITH VERY LOW RH VALUES AND POSSIBILITY OF DRY THUNDERSTORMS. .RIW...RED FLAG WARNING TODAY WYOMING FIRE WEATHER ZONES 277 AND 279.
In the hours before
Local storm report, Jun 1, 5:44 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
544 PM MDT SAT JUN 1 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 23 S GREEN RIVER WY 62 MPH TSTM WIND GUST
06/01/02 SWEETWATER OBSERVER REPORTED 62 MPH
WIND SUSTAINED FOR ONE
HOUR.REPORTED BY CO-OP
OBSERVERS AT THE BUCKBOARD
MARINA, NEAR FLAMING GORGE
RESERVOIR.Local storm report, Jun 1, 6:29 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
629 PM MDT SAT JUN 1 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM GRANGER WY WIND DAMAGE
06/01/02 SWEETWATER METAL SHED BLEW INTO A
POLICE OFFICERS HOUSE.
REPORTED BY LAW ENFORCEMENTLocal storm report, Jun 1, 6:32 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
632 PM MDT SAT JUN 1 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM KEMMERER WY 80 MPH NON TSTM WIND GUST
06/01/02 LINCOLN WINDS BLOWING TRUCKS OFF
U.S. HIGHWAY 30.REPORTED BY
LAW ENFORCEMENTThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:17 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 58 min |
| Jun 1, 6:42 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 48 min |
| Jun 1, 7:24 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 66 min |
| Jun 1, 7:41 PM MDT | Flash Flood Warning | RIW | Big Horn | 4 hr |
| Jun 2, 12:36 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 54 min |
| Jun 2, 1:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 57 min |
| Jun 2, 2:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 62 min |
| Jun 2, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 27 min |
| Jun 2, 5:53 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 22 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.